Skip to main content

Research Repository

Advanced Search

The consistency of topological expansions in field theory: “BRST anomalies” in strings and Yang-Mills

Mansfield, P.

Authors

P. Mansfield



Abstract

Many field theories of physical interest have configuration spaces consisting of disconnected components. Quantum mechanical amplitudes are then expressed as sums over these components. We use the Faddeev-Popov approach to write the terms in this topological expansion as moduli space integrals. A cutoff is needed when these integrals diverge. This introduces a dependence on the choice of parametrisation of configuration space which must be removed if the theory is to make physical sense. For theories that have a local symmetry this also leads to a breakdown in BRST invariance. We discuss in detail the cases of bosonic strings and Yang-Mills theory, showing how this arbitrariness may be removed by the use of a counterterm in the former case, and by compactification on S4 in the latter.

Journal Article Type Article
Acceptance Date Oct 25, 1993
Publication Date Mar 21, 1994
Deposit Date Jun 16, 2015
Publicly Available Date Jun 16, 2015
Journal Nuclear Physics B
Print ISSN 0550-3213
Publisher Elsevier
Peer Reviewed Peer Reviewed
Volume 416
Issue 1
Pages 205-226
DOI https://doi.org/10.1016/0550-3213%2894%2990583-5
Public URL https://durham-repository.worktribe.com/output/1598677
Related Public URLs http://arXiv.org/abs/hep-th/9308117

Files






You might also like



Downloadable Citations